Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Elliptical membranes with smallest second eigenvalue

Author: B. Andreas Troesch
Journal: Math. Comp. 27 (1973), 767-772
MSC: Primary 73.65
MathSciNet review: 0421277
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The elliptic membranes with fixed boundary are determined, for which the second eigenfrequency is a minimum if the area or if the circumference is prescribed. The results are compared with those of some other shapes. A remark is made about the overtones of elliptic membranes.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 73.65

Retrieve articles in all journals with MSC: 73.65

Additional Information

Keywords: Linear membrane vibrations, isoperimetric shape, acoustical overtones
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society